Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 7, 2021, 4:08 PM MDT for Greeley County, Kansas. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2021, 4:08 PM MDT (22:08 UTC)
- Expired
- Aug 7, 2021, 4:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.88 in
- Wind
- 50
County Greeley County, KS
The radar
The Goodland radar (KGLD), 96 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:18 PM MDT | HAIL 3 | Horace, KS | DELAYED SOCIAL MEDIA PHOTO OF 3.5 INCH HAILSTONE REPORTED BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
333
WWUS83 KGLD 072208
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
408 PM MDT Sat Aug 7 2021
KSZ041-072230-
Greeley KS-
408 PM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Greeley
County through 430 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tribune, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Greeley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
west central Kansas.
&&
LAT...LON 3841 10186 3864 10185 3865 10157 3839 10157
TIME...MOT...LOC 2208Z 265DEG 17KT 3851 10172
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
LundquistWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 3:13 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Goodland KS 313 PM MDT Sat Aug 7 2021 .UPDATE... Issued at 312 PM MDT Sat Aug 7 2021 Storms are beginning to develop and rapidly intensify along and west of the CO border. A Severe Thunderstorm Watch is in effect for areas along and south of US 40 until 8 PM MDT (9 PM CDT). && .SHORT TERM...(This evening through Tuesday) Issued at 200 PM MDT Sat Aug 7 2021 Tonight...strong to severe thunderstorms are expected generally east of the Colorado Kansas border this evening as a weather disturbance moves off of the Palmer Divide and into the area this evening, exiting the area before midnight. It appears that a line of storms will develop along and south of the interstate with an east then northeast movement. DCAPE values early this afternoon are in the 1500-1700 range and support the last few runs of the HRRR wind gust forecast in excess of 75 mph. Hail up to the size of golf balls and locally heavy rainfall will also be possible. Smoke will also be possible for much of the night producing some reduced visibilities and unhealthy air quality. Sunday-Sunday night...a sunny sky is expected during the day with a clear sky overnight. High temperatures are expected to be in the low to upper 90s with low temperatures in the low to upper 60s. Monday-Monday night...some mid and high level clouds move in during the afternoon, moving east and out of the area during the night. There is a slight chance for showers and thunderstorms near the KS/NE border. High temperatures rise back into the mid 90s to around 102 degrees with low temperatures in the upper 50s to around 70. Tuesday...an upper level trough moves across the northern plains with its cold front moving through during the day. High temperatures arent quite as hot as Monday with readings in the low to mid 90s. No precipitation is currently expected. .LONG TERM...(Tuesday night through Saturday) Issued at 131 PM MDT Sat Aug 7 2021 The extended period continues to trend hot and dry for majority of the period thanks to the ridge over much of the western CONUS. There is concern for elevated to near-critical fire weather conditions Wednesday and Thursday in the northwest corner of the area due to low relative humidity values. The current forecast keeps the winds peaking around 20 mph during the afternoon hours. Overnight lows on Tuesday are expected to be in the upper 50s to mid 60s. Temperatures appear to briefly increase in the middle of the week with values in the 90s across much of the area and a few locales along and west of US 83 approaching 100 degrees Wednesday. Thursday is currently expected to be slightly warmer, ranging from the mid 90s to 100 degrees. Overnight lows are forecast to remain in the upper 50s to upper 60s both nights. A cold front is expected to move south across the area Friday morning. With the front, temperatures are expected to cool into the upper 80s to lower 90s for afternoon highs. Behind the front, guidance suggests a few weak disturbances will move across the High Plains providing an opportunity for showers and storms to develop Friday afternoon and continue through Saturday morning. This far out confidence is not very high, so PoPs are less than 20%. Overnight lows are expected to be in the upper 50s to mid 60s. Saturday, both the GFS and ECMWF have a shortwave trough traveling along the edge of the ridge, which will help strengthen a lee trough along the Front Range. This could provide yet another opportunity for showers/storms to develop off the Front Range and move across the Tri-State area during the afternoon and evening hours. Temperatures are currently forecast to be close to normal in the mid 80s to lower 90s for afternoon highs and the upper 50s to lower 60s overnight. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1105 AM MDT Sat Aug 7 2021 KGLD...VFR conditions are expected from taf issuance through 21z with winds from the north gusting up to 20kts. From 22z-08z northwest winds of 10-12kts this afternoon back to the west with speeds around 6kts or so. Wildfire smoke is expected to impact the terminal with sub VFR visibilities. After 09z VFR conditions are expected as the smoke should dissipate with winds remaining from the west around 7kts. KMCK...VFR conditions are expected through the period. A light and variable wind at taf issuance will become northeasterly at speeds around 7-9kts from 20z-01z. After 02z winds gradually establish a westerly direction at speeds around 6kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...KMK SHORT TERM...99 LONG TERM...KMK AVIATION...99
Hazardous weather outlook, Aug 7, 3:04 PM MDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 304 PM MDT Sat Aug 7 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-082115- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 304 PM MDT Sat Aug 7 2021 /404 PM CDT Sat Aug 7 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Storms are beginning to develop and rapidly intensify along and west of the CO border. A Severe Thunderstorm Watch is in effect for areas along and south of US 40 until 8 PM MDT (9 PM CDT). Isolated thunderstorms this afternoon south of Interstate 70 are expected to mature into a cluster of strong to severe thunderstorms along and south of the interstate and east of the Colorado Kansas border from 5 PM MDT (6 PM CDT) through 10 PM MDT (11 PM CDT). Damaging wind gusts up to 75 mph will be possible along with hail up to size of golf balls and locally heavy rainfall. The strong wind gusts may produce some blowing dust and reduced visibilities. Elevated to Near Critical fire weather conditions are possible this afternoon, mainly in eastern Colorado. Smoke from wildfires across the western United States will impact those in far eastern Colorado and adjacent counties in northwest Kansas and extreme southwest Nebraska through tonight. The primary hazards will be reductions in visibility as low as three miles and moderate to significant reductions in air quality. Those with heart disease, respiratory illnesses, the very young and the elderly should consider limiting outdoor activities. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 10 PM MDT (11 PM CDT).
In the hours before
Local storm report, Aug 7, 3:53 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM MDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 SSW MARIENTHAL 38.39N 101.27W
08/07/2021 E1.00 INCH WICHITA KS PUBLIC
CALLER REPORTED DIME TO QUARTER SIZED HAIL.
&&
KMKLocal storm report, Aug 7, 4:02 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 E LYDIA 38.29N 101.20W
08/07/2021 E1.00 INCH WICHITA KS PUBLIC
CALLER REPORTED DIME TO QUARTER SIZED HAIL
WITH THE GROUND COVERED. FELL FOR A DURATION
OF 5 MINUTES AT TIME OF CALL.
&&
KMKLocal storm report, Aug 7, 4:03 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 SSE SHARON SPRINGS 38.77N 101.68W
08/07/2021 E1.00 INCH WALLACE KS TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL HAD JUST FINISHED
AT TIME OF REPORT.
&&
KMKLocal storm report, Aug 7, 4:06 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 5 ESE SELKIRK 38.43N 101.46W
08/07/2021 E1.25 INCH WICHITA KS PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF PEA TO
HALF DOLLAR SIZE HAIL LASTING APPROXIMATELY
13 MINUTES.
&&Local storm report, Aug 7, 4:07 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL TRIBUNE 38.47N 101.75W
08/07/2021 M2.00 INCH GREELEY KS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TRIBUNE.
REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
&&
KMKSpecial weather statement, Aug 7, 4:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
408 PM MDT Sat Aug 7 2021
KSZ041-072230-
Greeley KS-
408 PM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Greeley
County through 430 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tribune, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Greeley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
west central Kansas.
&&
LAT...LON 3841 10186 3864 10185 3865 10157 3839 10157
TIME...MOT...LOC 2208Z 265DEG 17KT 3851 10172
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LundquistThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:15 PM MDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| Aug 6, 7:36 PM MDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| Aug 6, 7:47 PM MDT | Special Weather Statement | GLD | Cheyenne | 13 min |
| Aug 6, 8:37 PM MDT | Special Weather Statement | GLD | Sherman | 23 min |
| Aug 6, 8:41 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 34 min |
| Aug 6, 8:49 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Aug 6, 8:55 PM MDT | Special Weather Statement | GLD | Sherman | 20 min |
| Aug 6, 9:31 PM MDT | Special Weather Statement | GLD | Thomas | 14 min |
| Aug 7, 4:30 AM MDT | Special Weather Statement | GLD | Norton | 30 min |
| Aug 7, 2:44 PM MDT | Special Weather Statement | GLD | Greeley | 31 min |
| Aug 7, 2:52 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 38 min |
| Aug 7, 3:12 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 63 min |
| Aug 7, 3:29 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 46 min |
| Aug 7, 4:11 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 48 min |
| Aug 7, 4:17 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 43 min |
| Aug 7, 4:32 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sheridan, Thomas | 58 min |
| Aug 7, 4:52 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 38 min |
| Aug 7, 5:10 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 56 min |
| Aug 7, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 56 min |
| Aug 7, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 75 min |
| Aug 6, 6:39 PM MDT | Special Weather Statement | GLD | Yuma | 21 min |
| Aug 6, 8:08 PM MDT | Special Weather Statement | GLD | Kit Carson | 22 min |
| Aug 6, 8:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 32 min |
| Aug 7, 2:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 32 min |
| Aug 7, 3:28 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 16 min |
| Aug 6, 7:51 PM MDT | Special Weather Statement | GLD | Dundy | 9 min |
| Aug 6, 8:03 PM MDT | Special Weather Statement | GLD | Dundy | 12 min |
| Aug 6, 8:32 PM MDT | Special Weather Statement | GLD | Hitchcock | 28 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.